Cnoidal wave solutions for a class of fifth-order KdV equations. (English) Zbl 1125.35403

Summary: A suitable ansatz and Jacobi elliptic function expansion method are used to construct new exact cnoidal wave solutions of the modified fifth-order Korteweg-de Varies (KdV) equation and the generalized fifth-order KdV equation which includes, as special cases, some well-known equations. When the modulus of the Jacobi elliptic function \(m\to 1\), the corresponding solitary wave solutions are also obtained.


35Q53 KdV equations (Korteweg-de Vries equations)
35Q51 Soliton equations
Full Text: DOI


[1] Abramowitz, M.; Stegun, I. A., Handbook of Mathematical Functions (1965), Dover: Dover New York · Zbl 0515.33001
[2] Baldwin, D.; Göktas, Ü.; Hereman, W., Symbolic computation of tanh and sech solutions of NLPDE’s and differential-difference equations, J. Symb. Comp., 11, 1-12 (2000)
[3] Drazin, P. G.; Johnson, R. S., Solitons: An Introduction (1989), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0661.35001
[4] Kaup, D. J., On the inverse scattering problem for cubic eigenvalue problems of the class \(\psi_{x x x} + 6 Q \psi_x + 6 R \psi = \lambda \psi \), Stud. Appl. Math., 62, 189-216 (1980) · Zbl 0431.35073
[5] Khater, A. H.; Malfliet, W.; Kamel, E. S., Travelling wave solutions of some classes of nonlinear evolution equations in \((1 + 1)\) and higher dimensions, Math. Comput. Simul., 64, 247-258 (2004) · Zbl 1039.65071
[6] Fu, Z. T.; Liu, S. K.; Liu, S. D.; Zhao, Q., New Jacobi elliptic function expansion and new periodic solutions of nonlinear wave equations, Phys. Lett. A, 290, 72-76 (2001) · Zbl 0977.35094
[7] Malfliet, W., Solitary wave solutions of nonlinear wave equations, Am. J. Phys., 60, 650-654 (1992) · Zbl 1219.35246
[8] Parkes, E. J.; Duffy, B. R.; Abbott, P. C., The Jacobi elliptic-function method for finding periodic-wave solutions to nonlinear evolution equations, Phys. Lett. A, 295, 280-286 (2002) · Zbl 1052.35143
[9] Parkes, E. J.; Zhu, Z.; Duffy, B. R.; Hang, H. C., Sech-polynomial travelling solitary-wave solutions of odd-order generalized KdV equations, Phys. Lett. A, 248, 219-224 (1998)
[10] Sawada, K.; Kotera, T., A method for finding N-soliton solutions of KdV equation and KdV-like equation, Prog. Theor. Phys., 51, 1355-1367 (1974) · Zbl 1125.35400
[11] Yang, Z. J., Exact solitary wave solutions to a class of generalized odd-order KdV equations, Int. J. Theor. Phys., 34, 641-647 (1995) · Zbl 0829.35118
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.